MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLO ADV ANTIROTATION PEG GRAS; EXTREMITY INSTRUMENTS : ALIGNMENT DEVICES

DEPUY ORTHOPAEDICS INC US GLO ADV ANTIROTATION PEG GRAS; EXTREMITY INSTRUMENTS : ALIGNMENT DEVICES
Model Number 2128-61-011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Investigation summary: examination of the returned device confirmed the reported breakage.Examination of the returned instrument confirmed one of the two grasp features has broken off.The broken off fragment was not returned.The initial reporting stated no pieces of the device were left in the patient.The fracture surface is consistent with a low stress high cycle fatigue.The other tip exhibits deformation, also consistent with fatigue.The instrument was used beyond its intended life.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Event or Problem Description
It was reported that one of the ends of the global adv anti-rotation peg grasper broke off during removing one of the pegs.The piece was found, and disposed of.No surgical delay.

Brand Name
GLO ADV ANTIROTATION PEG GRAS
Common Device Name
EXTREMITY INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10666755
Report Number1818910-2020-22049
Device Sequence Number17033587
Product Code HWA
UDI-Device Identifier10603295089339
UDI-Public10603295089339
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2128-61-011
Device Catalogue Number212861011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1